Skip to Main content Skip to Navigation
Journal articles

Binary Labelings for Plane Quadrangulations and their Relatives

Abstract : Motivated by the bijection between Schnyder labelings of a plane triangulation and partitions of its inner edges into three trees, we look for binary labelings for quadrangulations (whose edges can be partitioned into two trees). Our labeling resembles many of the properties of Schnyder's one for triangulations: Apart from being in bijection with tree decompositions, paths in these trees allow to define the regions of a vertex such that counting faces in them yields an algorithm for embedding the quadrangulation, in this case on a 2-book. Furthermore, as Schnyder labelings have been extended to 3-connected plane graphs, we are able to extend our labeling from quadrangulations to a larger class of 2-connected bipartite graphs.
Document type :
Journal articles
Complete list of metadatas

Cited literature [21 references]  Display  Hide  Download

https://hal.inria.fr/hal-00993747
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s <>
Submitted on : Tuesday, May 20, 2014 - 4:00:11 PM
Last modification on : Thursday, October 17, 2019 - 12:04:02 PM
Long-term archiving on: : Wednesday, August 20, 2014 - 11:50:59 AM

File

976-5549-1-PB.pdf
Publisher files allowed on an open archive

Identifiers

  • HAL Id : hal-00993747, version 1

Collections

Citation

Stefan Felsner, Clemens Huemer, Sarah Kappes, David Orden. Binary Labelings for Plane Quadrangulations and their Relatives. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2011, special issue in honor of Laci Babai's 60th birthday: Combinatorics, Groups, Algorithms, and Complexity, 12 (3), pp.115-138. ⟨hal-00993747⟩

Share

Metrics

Record views

351

Files downloads

1052